Face acne caused by laser hair removal

Patient

Q: Hello Doctor,

Hope my note finds you well.

I would like to seek your help in my case... I am Lana, a 28 year old female... Kindly note that I suffer from acne on my face, specifically on my cheeks "over the beard area" which started to appear on my face once I started having laser sessions on this face area one year ago, to get rid of the extra dark hair... Kindly note that my face hair got worse, it was soft but now it is much longer and darker and it started to be too obvious. I went ahead with laser sessions but it didn't get any better... Therefore, I started to do some blood tests and it turned out that I have PCOs which explained my case and the reaction of my face hair...

Solving my PCOs, I started to take Glucophage 700mg per day, and I am prescribed to continue for three months. However, I am still not pleased with my face, as I have never had acne during my teenage, and now I have it ever since I started to do laser on my face... I don't have acne on any other place on my face; ONLY on the area that I treat with laser...

I have visited a Dermatologist and she confirmed that this is caused by laser and it is like Inflammation of hair follicles, since hair was not active and was stimulated to be active. The Dermatologist prescribed Vibramycin and Zineryt lotion on a daily basis for the duration of 3 months...

My question is: is it really effective to take those two medications for my face acne? I was so worried to take an antibiotic for three months, I feel like it's a long period, so I want to take a second opinion...

Please advise on my case and whether you recommend to go ahead with those medications, bearing in mind that I am still taking Glucophage... Would it be effective? I am too annoyed from my face.

Symptoms:  Acne on my face , on the area that I treat with laser... Acne increases as soon as I am done with the session.
Images: 
Face acne caused by laser h...-1
Doctor

A:   Hello. Welcome to ask the doctor.

I understand your concern.
I have seen the attached photograph also.
Your Dermatologist has given you the correct prescription. For acne, it requires atleast a course of 3-6months for complete cure.
Sometimes laser treatment leads to inflammation of hair follicle resulting in acne on face as its side effect.
You may continue with the treatment as advised by your doctor.

I hope it helps.
Stay healthy.

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews